|bactrim and kidney problems?
Dec 2, 2001
My friend takes viracept, epivir, zerit and bactrim (prophylaxis) 2x/day, I believe. He reports that he has stopped taking the bactrim at times because he believes it causes kidney pain he experiences. The bactrim is very important right now, as his t cells have dropped to 150. Could there be a connection? I realize the other alternatives to Bactrim are not as effective. Are there environmental steps he can take to reduce his exposure to PCP? Thank you.
Response from Dr. Henry
The sulfa part of Bactrim can occasionally cause some kidney problems. Taking a smaller dose (single strength once daily) and increasing water intake usually is helpful. You are correct-Bactrim is the much preferred drug in this situation.
celebacy instead of being tested
- Tingling Lips After Sucking Penis Worried I Have HIV
- White Tongue After Drinking Water Worried I Have HIV
- How Long Does It Take To Get Genital Warts?
- 6 Months Hiv Test Was Nonreactive After Unprotected Oral Sex
- Acute Retroviral Syndrome Rash Pictures
- Can Hiv Be Transmitted By Sharing A Cigarette?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.